Alert archive / Indiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 42, NWS Wilmington, OH

May 13, 2000Dearborn County, Franklin County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at May 13, 2000, 1:14 AM EDT for Dearborn County, Franklin County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2000, 1:14 AM EDT (05:14 UTC)
Expired
May 13, 2000, 1:45 AM EDT
In force
31 min
Issued by
NWS Wilmington, OH
Area
Whole counties

Counties Dearborn County, IN, Franklin County, IN

The radar

The Cincinnati radar (KILN), 104 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 12:15 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1354 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1354 J/kg
Mixed-layer CIN
-281 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

979 
WUUS51 KILN 130515
SVRILN
INC029-047-130545-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1214 AM EST SAT MAY 13 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN SOUTHEAST INDIANA...
  DEARBORN COUNTY IN SOUTHEAST INDIANA...

* UNTIL 1245 AM EST...

* AT 1214 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES NORTH OF MOORES HILL...OR ABOUT 8 MILES
  SOUTHEAST OF BATESVILLE...MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...  M
  LAWRENCEVILLE...
  ST. LEON...
  SOUTH GATE...

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 8:30 PM EDT, 4 hours 44 minutes earlier.

Area forecast discussion, May 12, 8:30 PM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
830 PM EDT FRI MAY 12 2000

KILN 00Z SOUNDING INDICATES THAT STRONG CAP REMAINS IN PLACE ACROSS
FA.  WETBULB ZERO VALUES ARE HIGH BUT STILL A THEAT BASED ON REPORTS
TO THE W.  DOWNDRAFT AVAILABLE POTENTIAL ENERGY VALUES INDICATE THAT
WIND DAMAGE POTENTIAL IS SIGNIFICANT IF STORMS ARE ABLE TO REMAIN
ORGANIZED AS THEY MOVE INTO WRN FA.

REGIONAL RADAR SHOWING LINE OF STRONG TO SVR TSRAS EXTENDING FM
N-CNTRL IN SWWD INTO SERN IL.  XPCT A TIMING AFT 02Z IN NW FA THEN
AFTER 03Z VC DAY... AND AROUND 05Z CMH-CVG.  THIS LINE WAS WORKING
ON 18Z MESOETA MODEL HIGHEST CAPES OF 4500 K/KG AT 00Z.  THESE
HIGHEST CAPES ARE PROGD TO DROP TO AROUND 2500 J/KG BY 03Z.
THUS...XPCT STORMS TO BEGIN BE WEAKENING AS THEY MOVE INTO FA BUT A FEW
SVR TSRA POSSIBLE.

.ILN...NONE.

WILKINSON

Nearby

Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.